Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 279, NWS North Platte, NE

July 25, 2013Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2013, 4:45 PM CDT for Lincoln County, Nebraska. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2013, 4:45 PM CDT (21:45 UTC)
Expired
Jul 25, 2013, 5:30 PM CDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:45 PM CDTTSTM WND GST 595 E North Platte, NE
Jul 25, 4:49 PM CDTTSTM WND GST 515 E North Platte, NE
Jul 25, 4:49 PM CDTTSTM WND GST 595 E North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS53 KLBF 252145
SVRLBF
NEC111-252230-
/O.NEW.KLBF.SV.W.0279.130725T2145Z-130725T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
445 PM CDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 530 PM CDT

* AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF NORTH PLATTE...AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MALONEY STATE RECREATION AREA...MAXWELL...BECK AND KEITH.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 176 AND 195.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 72 AND 90.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

LAT...LON 4102 10043 4096 10077 4121 10081 4123 10064
TIME...MOT...LOC 2146Z 332DEG 9KT 4117 10068

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR
2 follow-up statements
302 
WWUS53 KLBF 252205
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
505 PM CDT THU JUL 25 2013

NEC111-252230-
/O.CON.KLBF.SV.W.0279.000000T0000Z-130725T2230Z/
LINCOLN NE-
505 PM CDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LINCOLN COUNTY UNTIL 530 PM CDT...

AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
PLATTE...AND MOVING SOUTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MAXWELL...LAKE MALONEY STATE RECREATION AREA AND KEITH.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 176 AND 195.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 72 AND 90.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

LAT...LON 4102 10043 4096 10077 4121 10081 4123 10064
TIME...MOT...LOC 2205Z 354DEG 10KT 4112 10068

HAIL...0.75IN
WIND...60MPH

$$

TAYLOR
383 
WWUS53 KLBF 252225
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM CDT THU JUL 25 2013

NEC111-252235-
/O.EXP.KLBF.SV.W.0279.000000T0000Z-130725T2230Z/
LINCOLN NE-
525 PM CDT THU JUL 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL
EXPIRE AT 530 PM CDT/430 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4102 10043 4096 10077 4121 10081 4123 10064
TIME...MOT...LOC 2225Z 354DEG 10KT 4106 10067

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:21 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 25, 3:21 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT THU JUL 25 2013

.SYNOPSIS...
ISSUED AT  CDT THU JUL 25 2013

UPPER LOW FROM NORTHERN HUDSON BAY WITH TROUGH TRAILING WEST INTO
CENTRAL CANADA. RIDGE OVER THE WESTERN CONUS AND TROUGH INTO THE
EASTERN CONUS. FORECAST AREA IN FAST NORTHWEST FLOW.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 318 PM CDT THU JUL 25 2013

MID AFTERNOON...A STATIONARY FRONT EXTENDS FROM NEAR ONEILL TO
OGALLALA. A SECONDARY STRONGER COLD FRONT WAS PUSHING INTO NORTHWEST
NEBRASKA...AND WILL CONTINUE MOVING SOUTHEAST AND INTERCEPT THE
STATIONARY FRONT BY LATE AFTERNOON. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE STATIONARY FRONT...THIS WILL MOST
LIKELY OCCUR AS THE SECONDARY COLD FRONT INTERCEPTS THE STATIONARY
FRONT. INSTABILITY IS MODERATE...AND ENOUGH SHEAR EXISTS THAT A FEW
SEVERE STORMS ARE POSSIBLE. LARGE HAIL AND WIND WILL BE THE MAIN
THREATS WITH ANY SEVERE STORM. STORMS WILL LINGER ACROSS CENTRAL
INTO SOUTHWEST NEBRASKA EARLY THIS EVENING...BUT SKIES SHOULD CLEAR
AND PRECIPITATION END AFTER MID EVENING.

THE AFOREMENTIONED COLD FRONT WILL USHER IN SOME REFRESHING CANADIAN
AIR FOR FRIDAY AND THE WEEKEND...WITH HIGHS IN THE MID 70S TO LOWER
80S. WE WILL REMAIN IN A RATHER NOISY UPPER LEVEL FLOW...WITH A FEW
SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE AFTERNOON FRIDAY
ACROSS THE PANHANDLE.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 318 PM CDT THU JUL 25 2013

MODELS SEEM TO BE IN GOOD AGREEMENT IN THE NEAR TERM WITH SOME
AMOUNTS OF DIFFERENCE WITH COLD AIR COMING DOWN THROUGH THE
WEEKEND. NEWER GFS RUN ADVERTISING NO ONE BUT TWO DAYS OF 14C OR
LESS AT 850MB SATURDAY AND SUNDAY. FRIDAY NIGHT WILL CONTINUE SCHC
POPS AS COOL FRONT LIES TO THE WEST WITH UPSLOPE CONTINUING OVER
THE WEST AND WAVE MOVING THROUGH NORTHWEST FLOW. MAY HAVE TO BE
TRIMMED BACK DEPENDING ON LOCATION OF FRONTAL BOUNDARY AND AMOUNT
OF COOLER AIR. COOL TEMPERATURES WILL FILTER IN OVER NIGHT FRIDAY
AND SATURDAY. TEMPERATURES IN THE 50S SATURDAY MORNING AND
REBOUNDING INTO 70S AND 80S FOR DAYTIME HIGHS. WITH LATEST GFS
SOLUTIONS COOLER AIR TO HANG AROUND THE WEEKEND AS A QUASI REX
BLOCK DEVELOPS OVER THE HUDSON BAY. TEMPERATURES MAY NEED ADJUSTED
DOWNWARD. SURFACE WARM FRONT MOVES NORTH ACROSS THE FORECAST AREA
ON MONDAY WITH TEMPERATURES NEAR NORMAL FOR THE SEASON. STRONGER
WAVE MOVES THROUGH THE NORTHERN PLAINS ON MONDAY WITH CHANCE POPS
RETAINED. IN FAST ZONAL FLOW THROUGH MID WEEK WEAK WAVES MOVING
THROUGH WITH CHANCES FOR PRECIPITATION NEARLY EVERY DAY.
TEMPERATURES IN THE 80S WITH LOWS IN THE 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 125 PM CDT THU JUL 25 2013

A NEARLY STATIONARY COLD FRONT EXTENDS FROM ROUGHLY KONL TO KOGA
THIS AFTERNOON. THIS SHOULD BE THE FOCUS FOR SCT TSTM DEVELOPMENT
THROUGH THE AFTERNOON. THE STORMS WILL MOVE SOUTHEAST INTO
SOUTHWEST AND CENTRAL NEBRASKA THROUGH THE LATE AFTERNOON INTO
EARLY EVENING. SFC WINDS WILL BE NORTH AT 10 KTS BEHIND THE FRONT
ACROSS NORTHERN NEB...AND GENERALLY SOUTH AT 10 KTS AHEAD OF THE
FRONT ACROSS CENTRAL INTO SOUTHWEST NEB.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...POWER
SHORT TERM...TAYLOR
LONG TERM...POWER
AVIATION...TAYLOR
Hazardous weather outlook, Jul 25, 12:24 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1224 PM CDT THU JUL 25 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-261330-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1224 PM CDT THU JUL 25 2013 /1124 AM MDT THU JUL 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT AND DISTURBANCE ALOFT WILL HELP TRIGGER SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. STORMS SHOULD START TO
DEVELOP AROUND 2 PM CDT...AND GEL INTO A LINE THROUGH LATE
AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS THE
LINE PUSHES SOUTHEAST...WITH THE SLIGHT RISK SOUTHEAST OF A LINE
FROM BIG SPRINGS...TO STUART AND LYNCH LATE THIS AFTERNOON INTO
THE EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODIC THUNDERSTORM CHANCES REMAIN IN THE FORECAST FRIDAY
THROUGH WEDNESDAY...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AFTER 4 PM CDT IN PORTIONS OF
NORTH CENTRAL...CENTRAL AND SOUTHWEST NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Special weather statement, Jul 25, 3:25 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT THU JUL 25 2013

NEZ059-252115-
LINCOLN NE-
325 PM CDT THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL
415 PM CDT...

AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF RINGGOLD...OR 14 MILES NORTH OF
NORTH PLATTE...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN LINCOLN COUNTY.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 89 AND 105.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 3 AND 9.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, Jul 25, 4:21 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
421 PM CDT THU JUL 25 2013

NEZ038-252200-
CUSTER NE-
421 PM CDT THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CUSTER COUNTY UNTIL 500
PM CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF ARNOLD...MOVING SOUTHEAST AT 15
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARNOLD...
  PLEASANT HILL...
  FINCHVILLE...
  MILLDALE...

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 247 AND 268.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, Jul 25, 4:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CDT THU JUL 25 2013

NEZ059-252215-
LINCOLN NE-
425 PM CDT THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 515
PM CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF NORTH PLATTE...MOVING SOUTHEAST
AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NORTH PLATTE...
  BECK...
  KEITH...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 177 AND 187.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 81 AND 93.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 5.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:09 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.